Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 149, NWS Shreveport, LA

June 24, 2018Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2018, 6:54 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2018, 6:54 AM CDT (11:54 UTC)
Expired
Jun 24, 2018, 8:00 AM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 5:28 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:04 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 24, 6:04 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
604 AM CDT Sun Jun 24 2018

.UPDATE...

Severe Thunderstorm Watch 211 has been issued for our northern
tier counties in southwest Arkansas and adjacent McCurtain County
in southeast Oklahoma as strong to severe thunderstorms farther
north continue to propagate east southeast this morning. Damaging
winds and large hail will be the primary threats with these storms
as they shift into our northern CWA. The Watch is in effect until
11 AM CDT, but radar trends may dictate an earlier cancellation if
these storms weaken or move out of the watch area prior to current
expiration time. All updated text products have already been sent.

/19/

&&

.PREV DISCUSSION... /issued 432 AM CDT Sun Jun 24 2018/

SHORT TERM.../Today through Monday/

Rapidly decaying MCS/MCV over north Texas continues to fade with
additional eastward movement into the DFW metroplex this morning.
Looking north of the Red River, the exact opposite is true with
the MCS over north central/eastern Oklahoma where a large area
of convection continues to produce numerous severe thunderstorms
along and ahead of an intense QLCS. All of this convection still
remains well north of our CWA, but the southernmost thunderstorms
near McAlester will likely induce some outflow boundaries that
will drift toward southeast Oklahoma on down to the I-30 corridor.
For this reason, have included slight to low chance POPs over this
area later this morning. As this convection encounters more stable
conditions farther southeast, expect it to quickly diminish toward
midday as the upper level ridge along the Gulf coast becomes more
influential. Consequently, temperatures will be climbing steadily
again today into the mid 90s over much of the area. Much like we
have seen the past few days, drier air aloft should work down to
the surface during the afternoon such that dew points drop from
the mid 70s down into the upper 60s and lower 70s. That should be
just enough to keep heat index values below heat advisory criteria
so will forego any issuance once again due to this development.
Of course, we will continue to emphasize the heat concerns with
any outdoor activities despite the lack of advisory conditions so
do exercise the normal precautions during peak heating hours if
you have to be outdoors. The only silver lining is increasing S/SW
winds once again today with a steady breeze expected to last into
this evening before gradually diminishing.

Warm and muggy conditions will return overnight with lows hovering
in the mid to upper 70s by daybreak Monday morning. Strengthening
upper ridge will effectively put an end to our rain chances during
the day Monday with high temperatures likely reaching the mid 90s
areawide with morning cloud cover quickly scattering out during
the afternoon. With drying soils due to lack of rainfall, daytime
temperatures will likely continue to climb even higher with heat
advisory conditions becoming more likely later in the work week.

/19/

LONG TERM.../Monday Night through Sunday/

While the storm track over the last couple days has been across our
northern most zones, the extended portion of this forecast will see
the storm track shift even further north leaving our region high and
dry unfortunately and that means there will be little to detour the
heat from continuing its grip across the Four State Region.

Upper level ridging will remain entrenched across the TX Hill
Country eastward across our region and into the southeast U.S. to
begin the forecast period with a trough of low pressure noted across
the Central and Northern Plains. Medium range progs are in good
agreement with the southern most portion of this trough just
providing a glancing blow during the day Tuesday but moisture and
lift will not be significant enough to produce any precipitation
unfortunately. This trough will continue to swing north and east
into the Great Lakes region by Wed as the ridge axis remains
anchored across the Southern Plains. The center of the ridge moves
from the Hill Country on Wed into the Mid Miss Valley by Thu and
into the Tenn and Ohio Valleys by Friday and Sat and into New
England by Sunday. As the center of the ridge migrates eastward
across the country, there will remain a ridge axis in place across
our region through the extended that should hold strong enough to
prevent any worth mentionable precipitation through the extended
periods. However, it appears that the axis will begin weakening by
next weekend which could result in an influx of Gulf moisture and
perhaps some very isolated precipitation across our southern and
eastern zones by the end of the extended forecast. Will watch this
pattern the next few days before adding any precipitation chances
this far out in the forecast.

Concerning temperatures, we will continue to stay close to MOS
overnight MIN Temps which remain in the ballpark but will continue
to bump MOS afternoon MAX temps through the extended periods.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  77  96  77 /  10   0  10   0
MLU  94  76  94  76 /  10   0  10   0
DEQ  92  74  93  74 /  50   0  10  10
TXK  93  76  94  76 /  20   0   0  10
ELD  94  76  94  74 /  10   0   0  10
TYR  94  77  94  77 /  10   0  10   0
GGG  95  77  95  76 /  10   0  10   0
LFK  95  76  95  76 /  10   0  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/13
Hazardous weather outlook, Jun 24, 4:40 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
440 AM CDT Sun Jun 24 2018

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108-109-111-241800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Morris-
440 AM CDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms will be possible, mainly this
morning across the region. A complex of strong to severe
thunderstorms is forecast to possibly skirt the region this
morning and if these storms move into the region from the
northwest, they could produce damaging wind gusts and large hail.

Otherwise, another hot day is in store with afternoon highs
reaching the lower to middle 90s and heat indices between 100 and
105. If outdoor actives are planned today, remember to take
frequent breaks and drink plenty of water.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

With the storm track shifting well north of the region through the
upcoming work week, the hazard throughout the week will continue
to be the heat. Afternoon temperatures each day will warm into the
middle to upper 90s with heat index values perhaps approaching
105 degrees. Heat advisories may become necessary as this heat
sets in during the week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...may be needed if strong to severe thunderstorms
materialize this morning. Otherwise, report any wind damage or
hail to local law enforcement.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ110-112-124>126-136>138-
149>153-165>167-241800-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Camp-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
440 AM CDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Another hot day is in store with afternoon highs reaching the
middle 90s and heat indices between 100 and 105. If outdoor
actives are planned today, remember to take frequent breaks and
drink plenty of water.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

With the storm track shifting well north of the region through the
upcoming work week, the hazard throughout the week will continue
to be the heat. Afternoon temperatures each day will warm into the
middle to upper 90s with heat index values perhaps approaching
105 degrees. Heat advisories may become necessary as this heat
sets in during the week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed tonight.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:34 PM CDTSpecial Weather StatementSHVBowie41 min
Jun 24, 7:57 AM CDTSpecial Weather StatementSHVSevier48 min
Jun 24, 5:54 PM CDTSpecial Weather StatementSHVHoward, Sevier51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.